Doctors Lounge - Oncology AnswersBack to Oncology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/21/2017.
Forum Name: Miscellaneous Cancer Topics
|Jawepa - Tue Jun 08, 2010 9:24 pm||
Looking for some advice on this. I recently went to the doctor for a physical (2 weeks ago), and since I had not had one in years, the physician gave me a tetanus shot. Since that made my left shoulder sore for a few days, I found myself rubbing my shoulder a few days later while I was driving. When I was rubbing near my left collarbone, I felt a strangle lump, seems hard like a marble, and it seems to move quite a bit, on to either side of my collarbone. I called the doctor back, to make sure this was not some side effect of the shot, and she had me come in today. She said after briefly looking that it may just be a cyst, and to keep an eye on it. She did ask me if I had experianced fever, fatigue, or night sweats. I have had night sweats for quite some time, but have always passed that off as hormonal changes throuought the month, since it's not constant, but they are drenching night sweats when I get them. As far as fatigue, I kinda feel tired most all of the time, but I blame that on my days being hectic and stressful. I am wondering if I should have more concern about this, or just ignore it, like my doctor suggested, unless something changes. I am not one to worry, but I would hate to think I let something pass that could be a bigger issue later if not caught early.
Any feedback is greatly appreciated.
|Dr.M.Aroon kamath - Fri Jun 18, 2010 3:16 am||
The tetanus injection you received - was it a routine booster or was it for some injury?
The swelling which you have described sounds very peculiar to me. If it is indeed a lymph node,it neither fits in with the description of a supra-clavicular lymph node (located above the clavicle) nor an infra-clavicular lymph node (located below the clavicle).Also, it is not a common site for a sebaceous cyst. It is very unlikely to be related to the tetanus injection as well.
In situations like this, one line of management would be to try a course of antibiotics and see the response. Failure to respond usually leads to some form of biopsy. Your doctor is the best person to decide on the way forward.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.